Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Solution curves
for semilinear equations on a ball

Author: Philip Korman
Journal: Proc. Amer. Math. Soc. 125 (1997), 1997-2005
MSC (1991): Primary 35J60
MathSciNet review: 1423311
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the set of positive solutions of semilinear Dirichlet problem on a ball of radius $R$ in $R^n$

\begin{displaymath}\Delta u+\lambda f(u)=0 \; \; \text {for} \; \; |x|<R, \; \; u=0 \; \; \text {on} \; \; |x|=R \end{displaymath}

consists of smooth curves. Our results can be applied to compute the direction of bifurcation. We also give an easy proof of a uniqueness theorem due to Smoller and Wasserman (1984).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J60

Retrieve articles in all journals with MSC (1991): 35J60

Additional Information

Philip Korman
Affiliation: Department of Mathematical Sciences, University of Cincinnati, Cincinnati, Ohio 45221-0025

Keywords: Dirichlet problem on a ball, Crandall-Rabinowitz theorem
Received by editor(s): January 9, 1996
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1997 American Mathematical Society